Forums


Prevention Medications

Topiramate loosing effects for me help

  • By Rachel2323

    I’ve been on Topiramate for over 15 years. I’m 32 now. For the last five years or so my migraines are fully back almost ever day like they once were. I’m also experiencing more of the side effects. My hair is much thinner and I have titinitis. The doctor today put me back on nortripyline when I took when I was younger and also seemed to help. Has anyone else had this happen?

    Reply Created with Sketch. reply
  • By Nancy Harris Bonk Moderator

    HI Rachel2323,

    Thank you for your question. It’s not uncommon for medications to lose their effectiveness over time. Sometimes a dose increase will help, other times not so much.

    Don’t worry, there are over 100 medications and supplements that can be used for migraine prevention. Let me share that with you here; https://migraine.com/blog/migraine-preventives-start/.

    Good luck, I hope you see a decrease in migraine attack frequency ASAP!!

    Nancy

    Reply Created with Sketch. reply